Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at May 28, 2021, 2:21 PM CDT for Morgan County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 2:21 PM CDT (19:21 UTC)
- Expired
- May 28, 2021, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
County Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
956 WWUS84 KHUN 281921 SPSHUN Special Weather Statement National Weather Service Huntsville AL 221 PM CDT Fri May 28 2021 ALZ006>009-282000- Marshall AL-Madison AL-Morgan AL-Jackson AL- 221 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON... NORTHWESTERN MARSHALL...SOUTHEASTERN MADISON AND SOUTHEASTERN MORGAN COUNTIES UNTIL 300 PM CDT... At 219 PM CDT, Doppler radar was tracking a cluster of showers producing gusty winds located 7 miles west of Morgan City, or 13 miles east of Hartselle, and moving east at 45 mph. Wind gusts of 30 to 40 mph will be possible with the showers. Locations impacted include... Southern Huntsville, Redstone Arsenal, Owens Cross Roads, Morgan City, Somerville, Eva, Union Grove, Laceys Spring, Valhermoso Springs and Florette. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this cluster of showers has passed. Very heavy rainfall is also occurring, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3434 8678 3451 8683 3465 8633 3443 8626 TIME...MOT...LOC 1919Z 255DEG 41KT 3445 8670 $$ 70/DD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at May 28, 1:06 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 28, 1:06 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Huntsville AL 106 PM CDT Fri May 28 2021 .NEAR TERM...(Tonight) Issued at 104 PM CDT Fri May 28 2021 Deep convection has redeveloped along a pre-frontal trough/wind shift line from middle TN into northwest AL. Thus far, weak instability has precluded much lightning activity, but expect an uptick in intensity over the next 1-2 hours with effective bulk shear values of 30-35kt. The line should exit our eastern counties by around 23-00Z. The cold front in southern IL and southeast MO will arrive this evening, shifting winds to the northwest with a good dose of cold/dry advection. Overnight lows will dip into the lower 50s at most areas, and possibly upper 40s in far northwest AL if low clouds do not preclude that later tonight. .SHORT TERM...(Saturday through Sunday) Issued at 104 PM CDT Fri May 28 2021 Model time sections indicate low clouds will likely be overhead or overspreading the area by daybreak Saturday. The clouds and cold advection through the day will keep temperatures quite chilly, with highs only in the 60s, with upper 50s to lower 60s atop the higher Cumberland Plateau in southern TN and northeast AL. With north winds gusting at 15-20 mph, summer weather will be taking a hiatus at least for a couple days. After lows in the middle to upper 40s Sunday morning, highs will recover into the lower to middle 70s Sunday afternoon as the cold upper trough shifts east of the region. .LONG TERM...(Sunday night through Thursday) Issued at 104 PM CDT Fri May 28 2021 The 5H pattern becomes more zonal rather abruptly Sunday night into Monday and Tuesday. Dry weather is expected at this point, although modest southerly low level flow will increase moisture/theta-e values late Tuesday. There is a slight chance of showers pushing northward on Tuesday night. A better chance is on Wednesday when models indicate a weak upper impulse and deeper moisture moving north. An upper trough shifts east across the entire stretch of the MS valley on Thursday, inducing a wide expanse of south-southwesterly low level flow to the region. The trough in concert with the theta-E ridge and low level convergence should bring scattered to numerous showers and thunderstorms to the region at times through Thursday and Thursday night (and possibly into day 8 as well). && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1116 AM CDT Fri May 28 2021 One or more bands of SHRA and TSRA will develop over the next few hours in advance of a pre-frontal trough. The greatest coverage will be from the KFYM-KHSV-KCMD and points east after 20Z. Ceilings should lift above 030agl this afternoon (VFR), but could drop again during the SHRA and TSRA. Behind the trough, winds will shift from southwest to west through 22-00Z with gusts of 15-20kt, then a cold front will arrive shifting winds to the northwest. Ceilings below 020agl (MVFR) are expected to arrive by 10-12Z and persist through the remainder of the period. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...17 SHORT TERM...17 LONG TERM...17 AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, May 28, 2:18 PM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 218 PM CDT Fri May 28 2021 ALZ001>010-016-TNZ076-096-097-291030- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 218 PM CDT Fri May 28 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Strong to marginally severe storms will be possible east of I-65 through 5-6 PM. The main threat with these storms will be gusty winds up to 50 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms will be possible Wednesday and Thursday as a cold front approaches the Tennessee Valley. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, May 28, 1:51 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Huntsville AL
151 PM CDT Fri May 28 2021
ALZ004-007-016-281930-
Lawrence AL-Morgan AL-Cullman AL-
151 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN...
SOUTHWESTERN MORGAN AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL 230 PM
CDT...
At 151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Decatur to near Hartselle to
7 miles northeast of Sardis to Addison. Movement of this line was to
the east at 25 mph.
Wind gusts of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Decatur, Cullman, Hartselle, Priceville, Falkville, Baldwin,
Vinemont, Somerville, West Point and Eva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3417 8711 3430 8711 3430 8717 3433 8714
3441 8711 3454 8710 3454 8671 3439 8671
3431 8672 3416 8684
TIME...MOT...LOC 1851Z 266DEG 24KT 3451 8702 3442 8701 3431 8703 3418
8717
70/DDSpecial weather statement, May 28, 2:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Huntsville AL 221 PM CDT Fri May 28 2021 ALZ006>009-282000- Marshall AL-Madison AL-Morgan AL-Jackson AL- 221 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON... NORTHWESTERN MARSHALL...SOUTHEASTERN MADISON AND SOUTHEASTERN MORGAN COUNTIES UNTIL 300 PM CDT... At 219 PM CDT, Doppler radar was tracking a cluster of showers producing gusty winds located 7 miles west of Morgan City, or 13 miles east of Hartselle, and moving east at 45 mph. Wind gusts of 30 to 40 mph will be possible with the showers. Locations impacted include... Southern Huntsville, Redstone Arsenal, Owens Cross Roads, Morgan City, Somerville, Eva, Union Grove, Laceys Spring, Valhermoso Springs and Florette. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this cluster of showers has passed. Very heavy rainfall is also occurring, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3434 8678 3451 8683 3465 8633 3443 8626 TIME...MOT...LOC 1919Z 255DEG 41KT 3445 8670 70/DD
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:51 PM CDT | Special Weather Statement | HUN | Morgan | 39 min |
| May 28, 2:24 PM CDT | Special Weather Statement | HUN | Cullman | 51 min |
| May 28, 3:04 PM CDT | Special Weather Statement | HUN | Jackson | 41 min |
| May 28, 3:47 PM CDT | Special Weather Statement | HUN | Jackson | 28 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.